MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP30
Medical Device Problem Codes Failure to Fold (1255); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the prostate artery using packing coil lps and a non-penumbra microcatheter.During the procedure, the packing coil lp would not take its intended shape within the target vessel.The packing coil lp was straight and was not coiling.It was reported that the physician experienced resistance while advancing the packing coil lp into the target vessel.Therefore, the packing coil lp was removed.The procedure was completed using a new lp coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp could not confirm that the embolization coil did not take its intended shape.Further evaluation revealed kink in the pusher assembly, and the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.This damage was incidental to the reported complaint, and the root cause could not be determined.During the functional test, the packaging coil lp was advanced out of its introducer sheath with resistance due to the pusher assembly mid-joint being proximal to the introducer sheath friction lock, and a shape was present on the embolization coil.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12411382
Report Number3005168196-2021-01888
Device Sequence Number5304501
Product Code HCG
UDI-Device Identifier00815948021938
UDI-Public00815948021938
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2026
Device Model NumberRBYPCLP30
Device Catalogue NumberRBYPCLP30
Device Lot NumberC27052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Date Report Sent to FDA01/01/2005